-1

I've googled through internet but couldn't find straight answers. Are some recreational drugs known to cause hair loss?

1
  • Although this question needs editing. But there is a connection between drug abuse ,hair loss and weight loss.
    – Pie
    Aug 5, 2019 at 0:59

1 Answer 1

1

Some amphetamines can cause hair loss. The mechanism how this happens does not appear to be known.

Also some anabolic steroids (AAS) can cause it, presumably through conversion to DHT. The situation with AAS is more complicated, as they can also cause the opposite (hirsutism). The effect of AAS depends on the area, i.e. whether the hair is androgenic or not.

3
  • don't forget trichotillomania!
    – faustus
    Feb 22, 2018 at 16:50
  • @faustus How does that relate to drug-induced hair loss ?
    – CJK
    Mar 4, 2018 at 7:16
  • 1
    Psychostimulants can induce hair loss behaviourally i.e being high and pulling out one's hair.
    – faustus
    Mar 4, 2018 at 7:20

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service and acknowledge you have read our privacy policy.

Not the answer you're looking for? Browse other questions tagged or ask your own question.